MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FX40 INSTRUMENT; SYSTEM, BLOOD CULTURING

BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FX40 INSTRUMENT; SYSTEM, BLOOD CULTURING
Model Number 442296
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd bactec¿ fx40 instrument false negatives are being reported even with gram stain with a huge amount of gram negative bacili.The following information was provided by the initial reporter: the client reports that after the end of the 5-day protocol incubation, when the bottle comes out with a negative result, when performing the gram test, bgn are visualized.False negative, even with the gram stain with a huge amount of gram negative bacilli.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A results failure was reported on a bactec fx40 instrument (p/n 442296, s/n (b)(6)).The customer reported that after the end of the 5-day protocol incubation the bottle comes out with a negative result, but the gram test was positive.A bd field service engineer (fse) was dispatched to investigate.Log files were reviewed, and no instrument or abnormalities were witnessed, preventive maintenance was carried out in the instrument with no failures or issues present, the sample was the only one reported to be affected during the run, leading bd to believe this may be an issue with the sample integrity, based on the data the root cause is unable to be determine.This is an unconfirmed failure of a bd product.Physical samples were not received by quality for investigation and thus, returned material investigation could not occur.If samples are received at a later date, the complaint may be reopened.Dhr review is not required for this complaint as this complaint does not allege an early life failure or failure at installation and the configuration has changed since release from manufacturing due to service repairs/pms.Service history review for this instrument was completed and revealed one previous complaint related to results.Bd quality will continue to closely monitor for trends associated with this complaint.No new risks or hazards, or changes to existing risks/hazards, were identified as a result of this complaint.

Brand Name
BD BACTEC¿ FX40 INSTRUMENT
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16948415
Report Number1119779-2023-00560
Device Sequence Number6554896
Product Code MDB
UDI-Device Identifier00382904422967
UDI-Public00382904422967
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K915796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number442296
Device Catalogue Number442296
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2023
Supplement Date Received by Manufacturer08/24/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/02/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown